MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a device fracture occurred.A 5.0mmx20mmx135cm (4f) sterling was selected for angioplasty of renal artery stenosis.During the course of the procedure, a 6f sheath was placed, then a v18 guidewire along with c2 imaging catheter was placed in the upper part of the aorta abdominalis.Angiography showed stenosis in the ostial of right renal artery.The c2 imaging catheter along with the v18 guidewire was placed in the right renal artery.Then, the pta balloon was prepared for pre-dilation, but after unpacking, it was noted that the delivery shaft was fractured.Another 6-20mm balloon was used for pre-dilation.A 6-18mm pre-loaded stent system was placed, and afterwards an angiography showed that the blood vessel was in good condition with smooth blood flow and no leakage of contrast.The procedure was completed successfully.No complications were reported and the patient was stable post-procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the shaft is separated 28.8cm from the tip.The shaft appears to be stretched prior to separating.There are multiple kinks along the shaft.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19321629
Report Number2124215-2024-27827
Device Sequence Number12351911
Product Code DQY
UDI-Device Identifier08714729756194
UDI-Public08714729756194
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2026
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0031991645
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale
Patient Weight60 KG